Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 131, NWS Indianapolis, IN

December 21, 2013Decatur County, Jackson County, Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 21, 2013, 8:28 PM EST for Decatur County, Jackson County, Jennings County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 21, 2013, 8:28 PM EST (01:28 UTC)
Expired
Dec 21, 2013, 9:15 PM EST
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Decatur County, IN, Jackson County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS53 KIND 220128
SVRIND
INC031-071-079-220215-
/O.NEW.KIND.SV.W.0131.131222T0128Z-131222T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
828 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DECATUR COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 915 PM EST

* AT 824 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHEAST OF PAOLI TO 24 MILES SOUTH OF
  SALEM...AND MOVING NORTHEAST AT 80 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SEYMOUR...BROWNSTOWN...NORTH VERNON...VERNON...VALLONIA...
  CROTHERSVILLE...PARIS CROSSING...HAYDEN...SCIPIO...COUNTRY SQUIRE
  LAKES...BUTLERVILLE...WESTPORT...NEBRASKA...MILLHOUSEN AND
  NEWPOINT.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 53.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 141 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3872 8588 3874 8584 3880 8579 3882 8561
      3885 8560 3888 8553 3891 8553 3891 8545
      3919 8543 3927 8529 3937 8529 3912 8566
      3877 8626 3878 8618 3876 8612 3878 8609
      3876 8604 3875 8591
TIME...MOT...LOC 0128Z 225DEG 68KT 3872 8632 3831 8605

HAIL...<.75IN
WIND...60MPH

$$

RYAN
3 follow-up statements
998 
WWUS53 KIND 220146
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EST SAT DEC 21 2013

INC031-071-079-220215-
/O.CON.KIND.SV.W.0131.000000T0000Z-131222T0215Z/
JENNINGS IN-JACKSON IN-DECATUR IN-
846 PM EST SAT DEC 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DECATUR...SOUTHEASTERN JACKSON AND JENNINGS COUNTIES UNTIL 915 PM
EST...

AT 844 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROWNSTOWN TO 12 MILES SOUTH OF SCOTTSBURG...AND
MOVING NORTHEAST AT 80 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SEYMOUR...NORTH VERNON...VERNON...CROTHERSVILLE...PARIS CROSSING...
HAYDEN...SCIPIO...COUNTRY SQUIRE LAKES...BUTLERVILLE...WESTPORT...
NEBRASKA...MILLHOUSEN AND NEWPOINT.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 53.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 141 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3875 8591 3876 8604 3878 8609 3876 8612
      3878 8618 3877 8626 3912 8566 3937 8529
      3927 8529 3919 8543 3891 8545 3891 8553
      3888 8553 3885 8560 3882 8561 3880 8579
      3874 8584 3872 8588
TIME...MOT...LOC 0146Z 225DEG 68KT 3896 8600 3854 8574

HAIL...<.75IN
WIND...60MPH

$$

RYAN
337 
WWUS53 KIND 220202
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
902 PM EST SAT DEC 21 2013

INC071-220211-
/O.CAN.KIND.SV.W.0131.000000T0000Z-131222T0215Z/
JACKSON IN-
902 PM EST SAT DEC 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3919 8543 3891 8545 3891 8553 3888 8553
      3888 8556 3886 8557 3885 8560 3882 8561
      3881 8571 3882 8573 3880 8579 3904 8580
      3937 8530 3927 8529
TIME...MOT...LOC 0201Z 225DEG 68KT 3916 8573 3873 8548

$$

INC031-079-220215-
/O.CON.KIND.SV.W.0131.000000T0000Z-131222T0215Z/
JENNINGS IN-DECATUR IN-
902 PM EST SAT DEC 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DECATUR AND JENNINGS COUNTIES UNTIL 915 PM EST...

AT 859 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF COLUMBUS TO 8 MILES SOUTHWEST OF
MADISON...AND MOVING NORTHEAST AT 80 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VERNON...BUTLERVILLE...WESTPORT...NEBRASKA...MILLHOUSEN AND NEWPOINT.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 141 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3919 8543 3891 8545 3891 8553 3888 8553
      3888 8556 3886 8557 3885 8560 3882 8561
      3881 8571 3882 8573 3880 8579 3904 8580
      3937 8530 3927 8529
TIME...MOT...LOC 0201Z 225DEG 68KT 3916 8573 3873 8548

HAIL...<.75IN
WIND...60MPH

$$

RYAN
327 
WWUS53 KIND 220218
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
918 PM EST SAT DEC 21 2013

INC031-079-220226-
/O.EXP.KIND.SV.W.0131.000000T0000Z-131222T0215Z/
JENNINGS IN-DECATUR IN-
918 PM EST SAT DEC 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR AND
JENNINGS COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3919 8543 3891 8545 3891 8553 3888 8553
      3888 8556 3886 8557 3885 8560 3882 8561
      3881 8571 3882 8573 3880 8579 3904 8580
      3937 8530 3927 8529
TIME...MOT...LOC 0202Z 225DEG 68KT 3917 8570 3874 8546

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 5:30 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Dec 21, 5:30 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EST SAT DEC 21 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 236 PM EST SAT DEC 21 2013

A LOW PRESSURE TROUGH WITH SERIES OF PRESSURE CENTERS FROM TEXAS
TO INDIANA WILL ORGANIZE INTO ONE PRIMARY LOW PRESSURE SYSTEM
TONIGHT OVER INDIANA THEN MOVE INTO NEW ENGLAND SUNDAY. COLD HIGH
PRESSURE WILL FOLLOW FOR EARLY NEXT WEEK. ANOTHER MUCH WEAKER
CLIPPER TYPE SYSTEM WILL MOVE SOUTHEAST INTO THE GREAT LAKES
MIDWEEK PRODUCING SOME LIGHT SNOW FOLLOWED BY REINFORCING COLD
CANADIAN AIR TO END THE UPCOMING WEEK. AFTER MILDER THAN NORMAL
TEMPERATURES IN THE COMING 24 HOURS...TEMPERATURES WILL RETURN TO
NEAR OR BELOW NORMAL FOR MOST OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 236 PM EST SAT DEC 21 2013

SLIGHT DIFFERENCES REMAIN IN MODEL SOLUTIONS AS USUAL AND WILL
AVERAGE THESE. SOME HINTS AT CURRENT RADAR DISPLAYING PRECIP
SIMILAR TO DIVERGENT PRECIP FORECASTS FROM MODELS LENDING TO NEED
FOR AVERAGING.

WATER VAPOR SHOWING WELL DEFINED UPPER SYSTEM OVER TEXAS WITH
MOISTURE CONNECTION INTO TROPICS TIES WITH CLIMATOLOGICAL MAX FOR
PRECIPITABLE WATER FOR OUR AREA. STRONG THERMAL GRADIENT ACROSS
LOW PRESSURE TROUGH IN OHIO VALLEY COUPLED WITH 60+ KNOT 850 JET
ACROSS KENTUCKY THAT GFS STRENGTHENS TO 90 KTS THIS EVENING STILL
LEND CREDENCE TO QUITE A BIT MORE HEAVY RAIN TO COME THIS EVENING.
WITH STRENGTH OF THESE FEATURES WE STILL RUN THE RISK OF SOME
THUNDER IN SOUTH CENTRAL AND SOUTHEAST COUNTIES THIS EVENING.

ALL MODELS STILL SHOW DRY SLOT PUNCH IN BEHIND SURFACE LOW THAT
COMES TOGETHER OVER CENTRAL INDIANA LATE THIS EVENING. THIS
INDICATES FAIRLY QUICK SHUT DOWN OF SIGNIFICANT RAIN ACCUMULATION
BY OR SHORTLY AFTER MIDNIGHT. SLIGHT TEMPERATURE RISE TO ACCOMPANY
LOW PRESSURE MOVING IN ALONG WITH A SWITCH TO SOUTH WINDS IN
SOUTHEAST COUNTIES FOLLOWED BY SWING TO SOUTHWEST WINDS AS
OCCLUDED FRONT SWEEPS ACROSS AFTER MIDNIGHT AND SURFACE LOW MOVES
TO NORTHERN OHIO.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 236 PM EST SAT DEC 21 2013

MODELS IN FAIR AGREEMENT WITH A BLEND OF ALL USED. NO MAJOR
CONCERNS HERE OUTSIDE OF WHETHER ANY SNOW ACCUMULATION WOULD OCCUR
SUNDAY EVENING. ONGOING SMALL STREAM AND RIVER FLOODING EXPECTED.

SUNDAY AND SUNDAY NIGHT...LOW PRESSURE WRAP-AROUND MOISTURE REMAINS
NORTHWEST OF CENTRAL INDIANA MOST OF THE DAY THEN TAIL SWEEPS
ACROSS SUNDAY NIGHT. STILL EXPECT ABUNDANT CLOUD COVER WITH LOTS OF
LOW LEVEL MOISTURE REMAINING AND PERHAPS A FEW LIGHT RAIN SHOWERS
AT TIMES SUNDAY. AS COLDER AIR CONTINUES FILTERING IN...SNOW SHOWERS MAY
BE POSSIBLE VERY LATE IN THE DAY AND CONTINUE INTO THE EVENING.
DOUBT ANY ACCUMULATION WILL OCCUR GIVEN WARMER AND WETTER GROUND
BACK IN PLACE AND SNOW SHOWERS EXPECTED TO BE LIGHT.

MONDAY INTO TUESDAY...HIGH PRESSURE WILL TAKE CONTROL. ONLY
QUESTION WILL BE DIRECTION OF WIND FLOW ACROSS LAKE MICHIGAN. MOST
MODELS KEEP FLOW FROM THE NORTHWEST AND LAKE EFFECT SNOW SHOWERS
NORTH OF OUR AREA. SOUTHERN COUNTIES SHOULD SEE SOME SUNSHINE
UNDER THE INFLUENCE OF THE RIDGE AXIS.

WITH ARCTIC AIR RETURNING...HAVE TEMPERED TEMPERATURE DOWNWARD
TREND A LITTLE DUE TO WARM MOIST GROUND BACK IN PLAY. SO IT WILL
GET MUCH COLDER BUT SINGLE DIGITS LOWS SHOULD BE CONFINED TO
NORTHERN COUNTIES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 149 PM EST SAT DEC 21 2013

HIGH PRESSURE WILL BE A DOMINANT FORCE THROUGH MUCH OF THE LONG
TERM PERIOD. ONLY SYSTEM OF NOTE IS AN UPPER LEVEL LOW AND
ASSOCIATED WEAK SURFACE REFLECTION THAT MODELS PROG INTO THE GREAT
LAKES WEDNESDAY NIGHT INTO THURSDAY. FOR NOW...WITH VERY LIMITED
MOISTURE AND MODEL DISCREPANCIES CONTINUE TO BE UNABLE TO JUSTIFY
MORE THAN SLIGHT CHANCE POPS FOR A FEW LIGHT SNOW SHOWERS.

TEMPERATURES SHOULD BE NEAR TO BELOW NORMAL WITH UPPER LEVEL FLOW
GENERALLY CYCLONIC TO QUASIZONAL. ALLBLEND HANDLED THIS WELL AND
FEW CHANGES WERE REQUIRED.

&&

.AVIATION /DISCUSSION FOR THE 220000Z TAFS/...
ISSUED AT 530 PM EST SAT DEC 21 2013

STRONG LIFT ASSOCIATED WITH A 65-70 KT LOW LEVEL JET LOCATED ROUGHLY
ALONG THE OHIO RIVER WILL CONTINUE TO GENERATE MODERATE TO HEAVY
RAIN ACROSS THE TAF SITES THIS EVENING. DRY SLOT WRAPPING INTO THE
UPPER SYSTEM EXPECTED TO MOVE OVERHEAD AROUND 220600Z...SO MOST OF
THE SIGNIFICANT PRECIPITATION SHOULD TAPER OFF TO LIGHT RAIN/DRIZZLE
BY THAT TIME. MODEL DATA SUGGEST SOME ELEVATED INSTABILITY MAY EXIST
OVER THE SOUTHERN PARTS OF THE AREA THIS EVENING...SO THERE IS A LOW
POTENTIAL FOR SOME EMBEDDED LIGHTNING STRIKES...MAINLY IN THE
KBMG/KIND AREAS.

GENERALLY IFR CEILINGS EXPECTED TONIGHT AROUND 006 AGL. THESE
CEILINGS MAY TEND TO LOWER INTO THE LIFR CATEGORY FOR A PERIOD AFTER
PRECIPITATION DIMINISHES AND BEFORE PASSAGE OF SURFACE LOW...AROUND
220900Z.

LOWER CONFIDENCE IN WIND FORECAST THIS EVENING...ESPECIALLY AT
KBMG/KIND WITH FRONTAL SYSTEM HUNG UP OVER SOUTHEAST INDIANA. WILL
KEEP SURFACE WINDS FROM AN EAST/NORTHEAST DIRECTION AT THESE TAF
SITES FOR NOW...BUT IF FRONT SHIFTS BACK MORE THAN
EXPECTED...SURFACE WINDS MAY SHIFT TO THE SOUTH WITH GUSTS AROUND 20
KTS POSSIBLE.

FINALLY...CONCERN FOR LOW LEVEL WIND SHEAR...ESPECIALLY AT KBMG/KIND
WHERE PROFILERS SUGGEST THE FRONTAL INVERSION IS AROUND 020. MODEL
DATA SUGGEST THE CORE OF THE LOW LEVEL JET WILL REMAIN SOUTH OF THE
TAF SITES TONIGHT...SO WILL HOLD OFF ON A LOW LEVEL WIND SHEAR
MENTION AT THIS TIME.

&&

.HYDROLOGY...

FLOOD WATCH WILL CONTINUE INTO SUNDAY MORNING. RIVER FLOOD
WARNINGS IN PLACE FOR ALL RIVERS. AREAL FLOOD WARNINGS ALSO IN
PLACE FOR MOST COUNTIES. HEAVY RAINS FRIDAY EVENING PRIMED THE
WELL EARLY AND BROUGHT SMALL STREAMS UP EARLIER THAN EXPECTED.
WITH CONTINUED RAIN TODAY...MOST SMALL STREAMS HAVE REACHED ACTION
STAGE AND MOST...EXPECT PERHAPS FOR FAR NORTH...WILL GO INTO FLOOD
IF THEY ARE NOT ALREADY. WEATHER SYSTEM CAUSING THIS WILL STILL
BRING 1 TO 3 INCHES OF RAIN THROUGH MIDNIGHT TONIGHT TIED WITH
HIGH AMPLITUDE AND HIGHLY ENERGETIC TROUGH IN PLACE OVER THE AREA.

ENDING OF MAJORITY OF RAIN TONIGHT AND INJECTION OF OBSERVED
PRECIPITATION INTO RIVER MODELS WILL HELP REFINE RIVER FORECASTS
CREST HEIGHTS AND TIMING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SYNOPSIS...TUCEK
NEAR TERM...TUCEK
SHORT TERM...TUCEK
LONG TERM...NIELD
AVIATION...JAS

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Dec 21, 12:56 PM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1256 PM EST SAT DEC 21 2013

INZ021-028>031-035>049-051>053-060-067-221800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-SULLIVAN-
KNOX-
1256 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: HEAVY RAIN WILL CONTINUE. A FLOOD WATCH IS IN EFFECT.
FLOOD WARNINGS ARE IN EFFECT FOR SOME AREAS ALSO.

HAZARDS: HEAVY RAIN WILL RESULT IN THE FLOODING OF FIELDS...ROADS
AND STREAMS.

TIMING: TODAY AND TONIGHT.

DISCUSSION: LOW PRESSURE FROM TEXAS INTO THE OHIO VALLEY REGION
REMAINS A FOCUS FOR PROLONGED RAIN THAT WILL BE HEAVY AT TIMES.
THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND
WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT
MORE FLOODING ISSUES TO DEVELOP ON MANY ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: FLOODING WILL LIKELY REMAIN AN ISSUE IN FLOOD PRONE AREAS
THROUGH SUNDAY. SOME LIGHT SNOW IS POSSIBLE LATE SUNDAY AFTERNOON
THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY.

HAZARDS: FLOODED ROADS MAY STILL BE A PROBLEM IN MANY AREAS
SUNDAY. SLICK SURFACES MAY OCCUR DUE TO LIGHT SNOW SUNDAY EVENING
AND WEDNESDAY NIGHT.

TIMING: FLOODING INTO SUNDAY OR EARLY IN THE WORK WEEK. LIGHT
SNOW CHANCES ON SUNDAY AFTERNOON THROUGH MONDAY.

DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE
BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER AND ROAD FLOODING
WILL BE A CONCERN THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR
FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ054>057-061>065-068>072-221800-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1256 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: HEAVY RAIN WILL CONTINUE INTO THIS EVENING. A FLOOD
WATCH AND FLOOD WARNINGS ARE IN EFFECT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS.

HAZARDS: FLOODING OF FIELDS...ROADS AND STREAMS. LIGHTNING AND
DAMAGING WINDS WILL BE THE THREATS FROM THUNDERSTORMS.

TIMING: TODAY AND TONIGHT.

DISCUSSION: LOW PRESSURE EXTENDING FROM TEXAS INTO THE OHIO VALLEY
WILL REMAIN THE FOCUS FOR PROLONGED RAINS AND BRING THE POTENTIAL
FOR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING.
THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND
WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT
FLOODING ISSUES TO BECOME MORE WIDESPREAD IN FLOOD PRONE AREAS AND
LAST THROUGH SUNDAY. RIVER FLOODING WILL LAST INTO LATE NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: FLOODING WILL CONTINUE. LIGHT SNOW IS POSSIBLE LATE
SUNDAY AFTERNOON THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND
THURSDAY.

HAZARDS: FLOODING. SLICK SURFACES DUE TO LIGHT SNOW.

TIMING: RIVER FLOODING MAY LAST MUCH OF THE WEEK. SMALLER STREAM
FLOODING SHOULD SUBSIDE SUNDAY EVENING. LIGHT SNOW CHANCES ON
SUNDAY AFTERNOON THROUGH MONDAY.

DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE
BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER FLOODING
WILL LAST THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR
FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, Dec 21, 6:56 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     FLOOD            WASHINGTON              38.66N  87.17W
12/21/2013                   DAVIESS            IN   EMERGENCY MNGR

            ROADS FLOODED IN WASHINGTON AND THROUGHOUT COUNTY

&&

JAS
Local storm report, Dec 21, 6:58 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       2 NW STRAUGHN           39.83N  85.32W
12/21/2013  M3.07 INCH       HENRY              IN   AMATEUR RADIO

            STORM TOTAL RAINFALL. STILL RAINING HEAVY. 2.05 INCHES
            HAS FALLEN SINCE MIDNIGHT.

&&

MMB
Local storm report, Dec 21, 7:06 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HEAVY RAIN       5 SW BLOOMINGTON        39.12N  86.59W
12/21/2013  M4.00 INCH       MONROE             IN   TRAINED SPOTTER

            STORM TOTAL SO FAR

&&

JAS
Local storm report, Dec 21, 7:08 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HEAVY RAIN       BEECH GROVE             39.72N  86.09W
12/21/2013  M2.31 INCH       MARION             IN   TRAINED SPOTTER

            STORM TOTAL SINCE MIDNIGHT. LICK CREEK AT BANKFULL.

&&

JAS
Local storm report, Dec 21, 7:15 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HEAVY RAIN       BEECH GROVE             39.72N  86.09W
12/21/2013  M3.78 INCH       MARION             IN   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 700 PM EST

&&

JAS
Local storm report, Dec 21, 7:33 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HEAVY RAIN       3 S PARAGON             39.35N  86.56W
12/21/2013  M3.66 INCH       MORGAN             IN   COCORAHS

            STORM TOTAL SO FAR. SOME COUNTY ROADS FLOODED. RAINFALL
            RATE IS 1.66 INCHES.

&&

CORRECTED EVENT...REMARKS

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:25 PM ESTFlash Flood WarningINDDecatur, Hancock, Henry, Randolph, Rush9 hr
Dec 21, 10:32 PM ESTRiver Flood WarningINDJohnson3 days
Dec 21, 10:32 PM ESTRiver Flood WarningINDSullivan, Vigo6 days
Dec 21, 10:32 PM ESTRiver Flood WarningINDKnox, Sullivan6 days
Dec 22, 1:20 AM ESTFlash Flood WarningINDDelaware, Henry, Randolph6 hr
Dec 22, 12:27 PM ESTRiver Flood WarningINDDaviess, Dubois, Martin, Pike8 days
Dec 22, 12:27 PM ESTRiver Flood WarningINDMarion49 hr
Dec 22, 12:27 PM ESTRiver Flood WarningINDHoward16 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.